MAUDE Adverse Event Report: KARL STORZ ENDOVISION FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM

KARL STORZ ENDOVISION FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Model Number 495NA
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer will not return the device to us, and therefore will not be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal case # (b)(4).
 
Event or Problem Description
It was reported that during a cystoscopy on (b)(6) 2024, the patient was burned by the light cord.The light source was on but not attached to the scope.The light cord was draped across the patient and they sustained a burn.
 
Additional Manufacturer Narrative
Additional information: received a copy of the medwatch (number (b)(4)) which customer filed from their end.I updated section a with addtional patient information.Customer will not return the device to us, and therefore will not be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal case number (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided per fda request in section h10.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: lot code was not provided therefore manufacturing history cannot be retrieved.Evaluation cannot be performed due to light cable not being returned.Possible root cause for failure may be attributed to the defective connection point between the light cable and the scope's adapter.This nonconformity has been identified and being addressed internally.This event is filed under internal case number (b)(4).

Brand Name
FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Common Device Name
FIBER OPTIC LIGHT CABLE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo 90245
4242188247
MDR Report Key20562204
Report Number1221826-2024-00413
Device Sequence Number8979688
Product Code FCW
UDI-Device Identifier04048551168868
UDI-Public04048551168868
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NA
Device Catalogue Number495NA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer12/16/2024
01/13/2025
03/21/2025
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date12/16/2024
01/13/2025
03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient RaceWhite